Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 262, NWS Memphis, TN

July 26, 2010Benton County, Marshall County, Tippah County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jul 26, 2010, 9:43 PM CDT for Benton County, Marshall County, Tippah County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2010, 9:43 PM CDT (02:43 UTC)
Expired
Jul 27, 2010, 12:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MS, Marshall County, MS, Tippah County, MS

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:56 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 26, 8:56 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT MON JUL 26 2010

.UPDATE...
NORTHWARD MOVING FORWARD PROPAGATING LINEAR MCS WAS NOTED OVER
NORTH MS AT DISCUSSION TIME. A WESTWARD MOVING OUTFLOW BOUNDARY
HAD MOVED FROM AL...INTERSECTING THIS MCS...INTENSIFYING STORMS TO
SEVERE LIMITS IN THE TUPELO AREA.

MUCH OF FAR NORTH MS SAW LITTLE RAIN AND CLOUD COVER THROUGH
EARLY EVENING. THIS UNTAPPED INSTABILITY SHOULD HELP MAINTAIN THE
FORWARD MCS AS IT MOVES CLOSER TO WEST TN. EVENTUALLY...EXPECT A
WEAKENING FROM 10PM TO THROUGH MIDNIGHT...AS THE MCS ENCOUNTERS
LESS UNSTABLE AND MORE STRONGLY CAPPED AIR OVER WEST TN.

PWB

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT MON JUL 26 2010/

UPDATE...
UPDATED FOR AVIATION.

PREV DISCUSSION... /ISSUED 253 PM CDT MON JUL 26 2010/

DISCUSSION...
A DEEP TROPICAL AIRMASS WILL REMAIN OVER THE MID SOUTH INTO EARLY
NEXT WEEK WITH SEASONABLY HOT TEMPERATURES. WILL HAVE TO MONITOR
THE NEED FOR HEAT ADVISORIES BEYOND THIS EVENING ON A DAILY
BASIS...ESPECIALLY FROM WEDNESDAY INTO THE WEEKEND AS H5 HEIGHTS
RISE WITH THE HIGH ALOFT MOVING OVERHEAD.

SHOWER AND THUNDERSTORM ACTIVITY SHOULD GRADUALLY DIMINISH DURING
THE WEEK AS H7 TEMPS INCREASE AND PROVIDE A MID LEVEL CAP.
DIFFICULT TO RULE OUT ISOLATED AFTERNOON AND EVENING PULSE STORMS
WITH DEWPOINTS IN THE MID 70S THROUGHOUT THE FORECAST PERIOD. WILL
HAVE TO WATCH FOR A POTENTIAL BACKDOOR COLD FRONT ACROSS THE
NORTHEAST QUARTER OF THE REGION IN THE THURSDAY AND FRIDAY TIME
FRAME.

THE 12Z MEDIUM RANGE MODELS DIFFER ON THE AMPLITUDE OF A NORTHEAST
U.S. UPPER TROUGH EARLY NEXT WEEK. THE ECMWF IS MORE AMPLIFIED
THAN THE GFS AND WOULD ALLOW FOR LOWER TEMPERATURES AND POSSIBLE
MCS ACTIVITY IN NORTHWEST FLOW ALOFT. DECIDED ON THE PERSISTENCE
FORECAST THIS FAR OUT.

OKULSKI

&&

.AVIATION...
00Z TAFS

THUNDERSTORM CLUSTERS APPEAR TO BE CONSOLIDATING AT DISCUSSION
TIME...LEADING TO AN OVERALL DECREASING TREND IN COVERAGE. STILL
ENOUGH ACTIVITY TO WARRANT TSRA TEMPOS AT ALL BUT KJBR...WHERE THE
BOUNDARY LAYER IS A COMPARATIVELY STABLE FROM EARLIER THUNDERSTORMS.

GIVEN LIGHT OR CALM SURFACE WINDS AND NEARLY SATURATED BOUNDARY LAYER
TOWARD SUNRISE...WILL LIKELY SEE PATCHY FOG AND AND OUTSIDE CHANCE
OF AN IFR CLOUD DECK. KMEM WILL BE THE LEAST LIKELY TO GO BELOW
VFR...GIVEN WARMER TEMPS FROM URBAN HEAT ISLAND.

ADDITIONAL TSRA ON THE PLATE FOR TUESDAY AFTERNOON...BUT EXPECT
MORE LIMITED COVERAGE THAN TODAY GIVEN STRONGER RIDGING ALOFT.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  93  78  93 /  50  40  20  30
MKL  75  92  75  93 /  40  40  20  30
JBR  75  93  75  93 /  30  40  20  30
TUP  78  93  75  93 /  60  40  20  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 26, 2:13 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
213 PM CDT MON JUL 26 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
213 PM CDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL BE
POSSIBLE THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE AND
LOCALIZED FLASH FLOODING WILL BE A CONCERN.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM FOR MOST OF THE MID
SOUTH. HEAT INDICES WILL BE BETWEEN 104 AND 108 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL BE
POSSIBLE ONCE AGAIN ON TUESDAY.

HEAT INDICES ARE FORECAST TO BE IN THE 105 TO 109 DEGREE RANGE
FROM WEDNESDAY THROUGH MONDAY. HEAT ADVISORIES MAY BE NEEDED
DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

OKULSKI

In the hours before

Special weather statement, Jul 26, 8:02 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT MON JUL 26 2010

MSZ013>015-270145-
UNION MS-LAFAYETTE MS-PONTOTOC MS-
802 PM CDT MON JUL 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 10
MILES SOUTH OF PINEDALE AT 802 PM CDT...MOVING NORTH AT 20 MPH.

PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Jul 26, 8:25 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 PM CDT MON JUL 26 2010

MSZ020-021-270215-
YALOBUSHA MS-TALLAHATCHIE MS-
825 PM CDT MON JUL 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 45 MPH WAS LOCATED 4
MILES SOUTH OF SCOBEY AT 825 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS
NEAR CHARLESTON...GEORGE PAYNE STATE PARK AND WATER VALLEY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE.
Local storm report, Jul 26, 8:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     TUPELO                  34.26N 88.73W
07/26/2010                   LEE                MS   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN ACROSS THE CITY OF TUPELO.

0841 PM     TSTM WND DMG     SALTILLO                34.38N 88.69W
07/26/2010                   LEE                MS   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN SALTILLO.

&&

CDG
Special weather statement, Jul 26, 8:45 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT MON JUL 26 2010

ARZ018-026-028-MOZ113-270230-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-DUNKLIN MO-
845 PM CDT MON JUL 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER LEACHVILLE AT 845 PM CDT...MOVING NORTH
AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...
INCLUDING LOCATIONS NEAR LEACHVILLE...MANILA...MONETTE AND SENATH...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BIG LAKE.

BORGHOFF
Local storm report, Jul 26, 9:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     FLASH FLOOD      4 SE BRADEN             35.33N 89.53W
07/26/2010                   FAYETTE            TN   LAW ENFORCEMENT

            STREET FLOODING OVER OLD BROWNSVILLE RD AND HWY 59.

&&

CDG
Special weather statement, Jul 26, 9:19 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
919 PM CDT MON JUL 26 2010

ARZ036-049-MSZ001-007-008-TNZ088-270300-
LEE AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-TATE MS-SHELBY TN-
919 PM CDT MON JUL 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 45 MPH WAS
LOCATED FROM 4 MILES SOUTHWEST OF HORSESHOE LAKE TO COLDWATER AT 920
PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...MARION...
MIDTOWN MEMPHIS...OLIVE BRANCH...SOUTHAVEN...T O FULLER STATE PARK
AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...HORN LAKE...
HORSESHOE LAKE...LAKE MCKELLAR AND ROBCO LAKE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:45 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood29 min
Jul 26, 8:32 PM CDTFlash Flood WarningMEGFayette3 hr
Jul 26, 9:13 PM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Madison3 hr
Jul 26, 10:20 PM CDTAreal Flood AdvisoryMEGFayette, Shelby115 min
Jul 26, 10:31 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton44 min
Jul 26, 10:53 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Madison, Tipton67 min
Jul 26, 11:56 PM CDTHigh Wind WarningMEGCrockett, Dyer, Haywood, Lake, Lauderdale, Tipton2 hr
Jul 26, 7:48 PM CDTSevere Thunderstorm WarningMEGItawamba57 min
Jul 26, 7:58 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee47 min
Jul 26, 8:04 PM CDTFlash Flood WarningMEGItawamba, Lee4 hr
Jul 26, 8:43 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tippah, Tishomingo, Union47 min
Jul 26, 9:52 PM CDTFlash Flood WarningMEGCraighead, Greene3 hr
Jul 26, 10:48 PM CDTAreal Flood AdvisoryMEGClay, Greene117 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.